Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Jul, 1979, Volume 47, Issue 4

Econometric Methods for the Duration of Unemployment<939:EMFTDO>2.0.CO;2-7
p. 939-956

Tony Lancaster

This paper is a study of econometric problems and methods involved in interpreting the variation between unemployed job seekers in the length of time they are out of work in the light of search theories. In particular we propose in equation (7.4) a parametric form for the duration of unemployment distribution which allows one to study the temporal variation in the chances of an unemployed man returning to work as well as to estimate a regression error variance. The study is illustrated by calculations using data from interviews with a sample of British unskilled workers.

Log In To View Full Content